Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 275, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 2, 2003, 5:29 PM CDT for Tallahatchie County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2003, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 2, 2003, 6:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tallahatchie County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 4:55 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:35 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 2, 3:35 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CDT MON JUN 2 2003 A SFC LOW OVER NW AR WILL TRACK TO THE LWR OH VLY TNT AND NEWD ACROSS THE REST OF THE OH VLY TUE. THE ASSOCIATED WARM FRONT OVER NRN MS SHOULD ADVANCE A LITTLE MORE TO THE N THIS EVENING AND INCREASE THE LOW LEVEL MOISTURE FOR POSSIBLE SVR TSTMS. A 500MB SHORTWAVE WILL ALSO PLAY A ROLE IN THE DESTABILIZATION PROCESS. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH 06Z-18Z TUE ENDING THE CHC OF TSTMS. A SFC HIGH WILL BUILD IN TUE-WED BEFORE RETREATING TO THE NE THU. EXPECT DRY WX DURING THAT PERIOD. THE NEXT COLD FRONT WILL MOVE THROUGH EARLY SAT PROVIDING ANOTHER CHC OF TSTMS FRI-SAT. ANOTHER SFC HIGH WILL PROVIDE DRY WX SUN-MON. .MEG...NONE. SWC
Hazardous weather outlook, Jun 2, 3:45 PM CDT, 1 hour 44 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH THROUGH THIS EVENING. A LOW PRESSURE SYSTEM WILL TRACK FROM NORTHERN ARKANSAS INTO THE OHIO VALLEY TONIGHT. THE ASSOCIATED WARM FRONT WILL MOVE NORTHWARD AND INCREASE THE MOISTURE AND INSTABILITY ACROSS THE MID-SOUTH. AREAS OF THUNDERSTORMS WILL CONTINUE THIS EVENING AND TONIGHT. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY BEFORE MIDNIGHT. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM NOW THROUGH MIDNIGHT. THUNDERSTORMS WILL CONTINUE AFTER MIDNIGHT AS THE MAIN COLD FRONT MOVES INTO THE AREA. HOWEVER...THE SEVERE THUNDERSTORM RISK WILL NOT BE AS HIGH AS BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL APPROACH THE REGION TOWARD THE END OF THE WEEK WITH THE BEST CHANCE FOR THUNDERSTORMS COMING ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
In the hours before
Special weather statement, Jun 2, 11:53 AM CDT, 5 hours 36 minutes before
MSZ015-021715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1153 AM CDT MON JUN 2 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PONTOTOC COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF RANDOLPH AT 1151 AM CDT...MOVING NORTHEAST AT 55 MPH. EXPECT PERIODS OF HEAVY RAIN...WINDS TO 45 MPH...SMALL HAIL...AND FREQUENT LIGHTNING WITH ANY STORMS THAT MOVE THROUGH THE AREA. PEOPLE IN PONTOTOC COUNTY...INCLUDING THE CITY OF PONTOTOC...SHOULD MONITOR THIS STORM.
Special weather statement, Jun 2, 1:59 PM CDT, 3 hours 30 minutes before
ARZ049-058-021930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 159 PM CDT MON JUN 2 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LEE AND PHILLIPS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF GARRET GROVE AT 154 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM IS ANTICIPATED TO FURNISH...WINDS TO 45 MPH...SMALL HAIL...AND FREQUENT LIGHTNING TO PARTS OF SOUTHWEST LEE AND NORTHWEST PHILLIPS COUNTIES BETWEEN 210 AND 230 PM. PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING THE CITY OF MARVELL...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 2, 3:32 PM CDT, 1 hour 57 minutes before
MSZ007-022045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CDT MON JUN 2 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TUNICA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF DUNDEE AT 329 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM IS EXPECTED TO FURNISH BRIEF HEAVY RAIN...SMALL HAIL...WIND GUSTS TO 45 MPH AND DANGEROUS LIGHTNING. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN TUNICA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:07 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 38 min |
| Jun 2, 5:45 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 60 min |
| Jun 2, 2:15 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.